Alert archive / California / Wind Advisories in 2013

Wind Advisory 32, NWS Los Angeles, CA

April 22, 2013Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 22, 2013, 7:59 PM PDT for Los Angeles County, California. It took effect at Apr 23, 2013, 6:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2013, 7:59 PM PDT (02:59 UTC)
In effect from
Apr 23, 2013, 6:00 AM PDT
Expired
Apr 23, 2013, 12:18 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2013-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2013-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS76 KLOX 230259
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
759 PM PDT MON APR 22 2013

...GUSTY OFFSHORE SANTA WINDS DEVELOPING TUESDAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN BEHIND AN
UPPER-LEVEL TROUGH OF LOW PRESSURE. A BRIEF SANTA ANA WIND EVENT
WILL DEVELOP ACROSS THE AREA ON TUESDAY. THE SURFACE PRESSURE
GRADIENTS WILL TIGHTEN RAPIDLY ON TUESDAY MORNING...THEN RELAX BY
THE AFTERNOON.

CAZ053-054-231100-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
759 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH
  GUSTS UP TO 55 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND
  PERSIST INTO THE AFTERNOON.

* FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
  OCCUR ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN
  WITH THE WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ088-231100-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
759 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN
EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH WITH
  GUTS TO 40 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND PERSIST
  INTO THE AFTERNOON. LOCAL GUSTS TO 45 MPH ARE POSSIBLE IN THE
  FOOTHILLS.

* FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
  OCCUR ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN
  WITH THE WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ044-045-231100-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
759 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE VENTURA COUNTY VALLEYS. THIS ADVISORY IS IN
EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH WITH GUSTS TO
  40 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND PERSIST INTO THE
  AFTERNOON. ISOLATED GUSTS TO 45 MPH ARE POSSIBLE IN THE
  FOOTHILLS.

* FIRE WEATHER...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR
  ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN WITH THE
  WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL/GOMBERG
4 follow-up statements
601 
WWUS76 KLOX 230309 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
809 PM PDT MON APR 22 2013

...GUSTY OFFSHORE SANTA ANA WINDS DEVELOPING TUESDAY...

.SURFACE HIGH PRESSURE BUILDING INTO THE GREAT BASIN BEHIND AN
UPPER-LEVEL TROUGH OF LOW PRESSURE. A BRIEF SANTA ANA WIND EVENT
WILL DEVELOP ACROSS THE AREA ON TUESDAY. THE SURFACE PRESSURE
GRADIENTS WILL TIGHTEN RAPIDLY ON TUESDAY MORNING...THEN RELAX BY
THE AFTERNOON.

CAZ053-054-231130-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
809 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH
  GUSTS UP TO 55 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND
  PERSIST INTO THE AFTERNOON.

* FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
  OCCUR ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN
  WITH THE WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ088-231130-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
809 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN
EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH WITH
  GUTS TO 40 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND PERSIST
  INTO THE AFTERNOON. LOCAL GUSTS TO 45 MPH ARE POSSIBLE IN THE
  FOOTHILLS.

* FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY
  OCCUR ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN
  WITH THE WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

CAZ044-045-231130-
/O.NEW.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
809 PM PDT MON APR 22 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE VENTURA COUNTY VALLEYS. THIS ADVISORY IS IN
EFFECT FROM 6 AM TO 2 PM PDT TUESDAY.

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH WITH GUSTS TO
  40 MPH WILL DEVELOP AROUND SUNRISE TUESDAY AND PERSIST INTO THE
  AFTERNOON. ISOLATED GUSTS TO 45 MPH ARE POSSIBLE IN THE
  FOOTHILLS.

* FIRE WEATHER...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR
  ON TUESDAY FOR A FEW HOURS AS A DRIER AIR MASS MOVES IN WITH THE
  WINDS.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED.

&&

$$

HALL
937 
WWUS76 KLOX 231051
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
351 AM PDT TUE APR 23 2013

...GUSTY SANTA ANA WINDS DEVELOPING TUESDAY...

.A DRY COLD FRONT WILL SWEEP IN FROM THE NORTHEAST THIS MORNING.
NORTHEAST WINDS BEHIND THE FRONT WILL WILL MOVE OVER THE AREA AND
THROUGH THE PASSES AND CANYONS CREATING A BRIEF SANTA ANA WIND
EVENT THAT WILL LAST INTO THE AFTERNOON.

CAZ053-054-231900-
/O.CON.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
351 AM PDT TUE APR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 35 MPH WITH
  GUSTS UP TO 55 MPH WILL DEVELOP THIS MORNING AND PERSIST INTO
  THE AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER 
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED.

&&

$$

CAZ088-231900-
/O.CON.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
351 AM PDT TUE APR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS OF 40 TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST INTO
  THE AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER 
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$

CAZ044-045-231900-
/O.CON.KLOX.WI.Y.0032.130423T1300Z-130423T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
351 AM PDT TUE APR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS OF 40
  TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST INTO THE
  AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER 
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$

ASR
462 
WWUS76 KLOX 231607
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 AM PDT TUE APR 23 2013


CAZ044-045-088-231715-
/O.CAN.KLOX.WI.Y.0032.000000T0000Z-130423T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...
SANTA CLARITA...NEWHALL...VALENCIA
907 AM PDT TUE APR 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.



$$

CAZ053-054-232100-
/O.CON.KLOX.WI.Y.0032.000000T0000Z-130423T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
907 AM PDT TUE APR 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO
  45 MPH WILL DEVELOP THIS MORNING AND PERSIST INTO THE
  AFTERNOON.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...TREE LIMBS AND POWER 
  LINES COULD BE DOWNED BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED.

&&

$$
766 
WWUS76 KLOX 231918
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1218 PM PDT TUE APR 23 2013


CAZ053-054-232030-
/O.CAN.KLOX.WI.Y.0032.000000T0000Z-130423T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1218 PM PDT TUE APR 23 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

LOCAL NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 22, 5:30 PM PDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 22, 5:30 PM PDT, 2 hours 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 PM PDT MON APR 22 2013

UPDATED AVIATION SECTION

.SYNOPSIS...

NIGHT THROUGH MORNING LOW CLOUDS AND FOG ARE EXPECTED TO INFILTRATE
THE VALLEYS THROUGH MIDWEEK. WEAK OFFSHORE BREEZES MAY IMPACT THE
ANTELOPE VALLEY AND THE LOS ANGELES AND VENTURA MOUNTAINS TUESDAY
MORNING...ALONG WITH WARMER HIGH TEMPERATURES. A WEAK UPPER LOW MAY
BRING DRIZZLE...LIGHT RAIN AND COOLER TEMPERATURES TO THE AREA
WEDNESDAY NIGHT INTO THURSDAY...THEN WARM UP TOWARD THE WEEKEND.

&&

.SHORT TERM (TODAY-THU)...STARTING TO SEE SOME OFFSHORE TRENDS
SNEAKING INTO THE GRADIENTS THIS AFTERNOON, A PRELUDE TO TUESDAY'S
BRIEF NORTHEAST WIND FOR THE MTNS AND ANTELOPE VALLEY. THE WINDS ARE
EXPECTED TO RIDE OVER THE TOP OF THE 1500-2000 FT MARINE INVERSION,
THOUGH SOME BREEZES COULD DEVELOP IN THE HIGHER VALLEYS AND
FOOTHILLS BY LATE MORNING AS THE INVERSION STRENGTH WEAKENS. WILL
KEEP WINDS IN THE FORECAST BELOW ADVISORY LEVELS BUT MENTION SOME
40-45 MPH GUSTS IN THE USUAL FAVORED MOUNTAIN SPOTS FOR A FEW HOURS
DURING THE MORNING. FOR COAST AND VALLEYS THE MAIN IMPACTS WILL BE
AN EARLIER AND MORE COMPLETE MARINE LYR BURN OFF AND A FEW DEGREES
OF WARMING.

NORTHEAST FLOW QUICKLY SHIFTS BACK TO SOUTHWEST TUESDAY NIGHT AND
WEDNESDAY WITH THE MARINE LYR PUSHING BACK INLAND OVERNIGHT AND
SLOWER CLEARING WEDNESDAY. HIGHS EXPECTED TO FALL BACK A FEW DEGREES
WEDNESDAY. SOME INSTABILITY OVER THE MTNS WILL LIKELY GENERATE SOME
AFTERNOON CU OVER THE MTNS BUT NO PRECIP.

WEDNESDAY NIGHT THE UPPER LOW THAT HAS BEEN SPINNING WAY OFFSHORE IS
FINALLY EXPECTED TO MOVE INLAND JUST SOUTH OF THE US/MX BORDER.
COOLING ALOFT IS EXPECTED TO DEEPEN THE MARINE LYR AND HELP GENERATE
SOME OVERNIGHT/MORNING DRIZZLE OR LIGHT SHOWERS FOR LA/VENTURA
COUNTIES, ESPECIALLY NEAR THE FOOTHILLS. MODELS SUGGESTING SOME
LIGHT PRECIP AMOUNTS, MOSTLY A FEW HUNDREDTHS OR LESS. AT THIS POINT
LEAVING CONVECTION OUT OF THE FORECAST AS THE LOW SHOULD BE FAR
ENOUGH SOUTH, BUT WILL HAVE TO KEEP MONITORING THE TRACK AS IT MOVES
EAST OVER THE NEXT COUPLE DAYS. A SLOW MARINE LYR CLEARING DAY
THURSDAY WITH HIGHS A FEW DEGREES COOLER THAN WED.

.LONG TERM (FRI-MON)...HEIGHT RISES BEHIND THE TROF PASSAGE THU
SHOULD YIELD WARMER TEMPS FRI/SAT ALONG WITH EARLIER CLEARING OF THE
MARINE LYR. MODELS NOW SUGGESTING A WEAK TROF FOR LATER IN THE
WEEKEND INTO EARLY NEXT WEEK FOR COOLER TEMPS AND INCREASING ONSHORE
FLOW.

&&

.AVIATION...23/0030Z.

NORTH OF POINT CONCEPTION...IFR CONDITIONS WILL SPREAD INTO COASTAL
TERMINALS THROUGH 04Z...THEN LIKELY LOWER TO LIFR BETWEEN 07Z AND
11Z. THERE IS A CHANCE THAT IFR CONDITIONS COULD LINGER UP TO TWO
HOURS LATER THAN THE CURRENT FORECAST.

SOUTH OF POINT CONCEPTION...MVFR CONDITIONS WILL SPREAD IN THROUGH
08Z. THERE IS A CHANCE OF IFR CONDITIONS BETWEEN 07Z AND 14Z
ESPECIALLY WITH ANY DRIZZLE. LOW CONFIDENCE EXISTS IN THE CLEARING
ON TUESDAY. THE MARINE LAYER COULD SHRINK OR SCOUR OUT. THERE IS A
CHANCE THAT CONDITIONS COULD EITHER BECOME VFR WITH AN EARLY
CLEARING THAN THE FORECAST...OR A CHANCE THAT IFR TO MVFR CONDITIONS
COULD LINGER ALONG THE COAST THROUGH TUESDAY AFTERNOON.

KLAX...HIGH CONFIDENCE EXISTS THROUGH AT LEAST 13Z...BUT CLEARING
WILL BE MAIN ISSUE. THERE IS A 30 PERCENT CHANCE THAT KLAX COULD
BECOME VFR BETWEEN 13Z AND 16Z. THERE IS ALSO A 60 PERCENT CHANCE
THAT CEILINGS COULD LOWER AND PERSIST INTO TUESDAY AFTERNOON.

KBUR...HIGH CONFIDENCE EXISTS THROUGH AT LEAST 13Z...BUT CLEARING
WILL BE MAIN ISSUE. THERE IS A 30 PERCENT CHANCE THAT KBUR COULD
BECOME VFR AS SOON AS 11Z...BUT MORE LIKELY BETWEEN 13Z AND 15Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...MW
AVIATION...HALL
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 22, 6:00 AM PDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON APR 22 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON APR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT
PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR
LESS THROUGH MID MORNING ON THE CENTRAL COAST AND IN THE SANTA YNEZ
VALLEY.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE WILL BE AREAS OF GUSTY NORTHEAST WINDS IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES TUESDAY...AND LOCALLY GUSTY WINDS IN
THE ANTELOPE VALLEY AND POSSIBLY THE SANTA CLARITA VALLEY. THERE
WILL BE HEIGHTENED FIRE DANGER IN THE MOUNTAINS TUESDAY DUE TO GUSTY
WINDS AND LOW RELATIVE HUMIDITIES.

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.